Striping as a complication of and IPL/Photorejuvenation.
Hi Kelley, striping usually occurs after an IPL because 1) either the skin was too tan to be doing IPL at that time or 2) the settings were slightly too high at that treatment. IPL laser treatments can be very tricky this time of year especially. Please go back to your doctor and show him/her the problem. This can usually be corrected either with another treatment or two to even it up or using a hydroquinone based bleaching cream temporarily and double sunblocking.
EVERYONE – please remember that in the northern hemisphere it is almost the solstice which means that UVA is at it’s yearly all time high. UVA really contributes to pigment problems and is the least blocked by sunscreens. This is why you need a high zinc or titanium sunscreen. They block UVA through the full spectrum better than anything else. An IPL treatment you had at the same settings 3 months ago, could now cause a problem.
On the first one, if you have been spending time outside at all in the last few months, your skin will tan a little and you may not notice it. Your provider should ask you how much time are you spending outdoors and adjust the settings accordingly.
On the the second one, it relates to the first but settings on an IPL should be customized and adjusted to each treatment and if it is your first series of treatments, plan on at least 2 or 3. Did your provider tell you that you might get a little striping at your first treatment and that it would even up with the second and third treatment, for example??
Hope this helps, Dr. I
See which sunscreen products I recommend.